MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Codes Break (1069); Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown.Sex/gender: unknown.If implanted; give date: not applicable as the lens was inserted and removed.If explanted; give date: not applicable as the lens was inserted and removed.Phone number (b)(6).The intraocular lens (iol) is not returning for evaluation as it was destroyed by the customer; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was initially reported that the haptic of the iol (intraocular lens) was wedged-in during the loading process and was observed kinked/bent when inserted into the patient's eye.Reportedly, the lens was removed and a new lens was implanted without issues during the initial procedure.Through follow up it was learned that the incision was minimally enlarged to allow the removal of the lens but did not require sutures or vitrectomy.The patient and the surgeon were reported being happy with the outcome.The account commented that the lens was destroyed at the customer site.No additional information was provided.
 
Additional Manufacturer Narrative
Inadvertently the date entered into "date received by manufacturer" in the initial report 7th march 2019 was incorrect.The correct date that should have been entered is 18th march 2019.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8491161
Report Number2648035-2019-00436
Device Sequence Number13837398
Product Code HQL
UDI-Device Identifier05050474502185
UDI-Public(01)05050474502185(17)230626
Combination Product (Y/N)Y
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2023
Device Model NumberAR40E
Device Catalogue NumberAR40E00240
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer05/01/2019
10/25/2020
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date05/29/2019
11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALDC30 CARTRIDGE, LOT CE00074; EMERALDC30 CARTRIDGE, LOT CE00074
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005